How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 3064
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I am 45 yrs old on birth control pills and when I squeeze

Customer Question

I am 45 yrs old on birth control pills and when I squeeze both nipples I have some yellow discharge. Although I'm not that concerned about that, however, the discharge tastes very fowl... like bitter/sour. What could cause the bad taste?
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. C. replied 1 year ago.

Hi, It's Dr. C. Board certified Ob-gyne. I can help you today.

You're right that some yellowish discharge from the nipples is not terribly concerning. But it should still be checked out. An exam by a gynecologist, perhaps a thyroid blood test and prolactin hormone test plus making sure you're up to date on your mammogram screening would rule-out concerning causes. Many women have such discharge without any abnormalities on evaluation.

The bitter/sour taste is most likely from something in your diet. Spices and especially garlic can impact the taste and smell of all of the various fluids produced by the body. It's not a sign of anything worrisome that the fluid has an odd taste.

I hope this information has been reassuring and helpful. Let me know if I can clarify anything.

Customer: replied 1 year ago.
Unfortunately I would have to disagree since I eat a very bland diet. While searching the internet, I did find others with the say problem but with no medical answers given. The common denominator seemed to be perhaps the usage of birth control pills.
Expert:  Dr. C. replied 1 year ago.

Yes, that's possible too. Medications would be on the list of things that can cause body fluids to have unusual odor or taste.

At any rate, if the thyroid and prolactin levels are normal and breast screening normal, it's not at all likely to be anything serious.

I hope this is reassuring?

Customer: replied 1 year ago.
I didn't think it was serious but really would like that taste to go away. Very embarrassing. But if I don't know what's causing it I can't change it. I do have a mammagram scheduled for next week. Thank you.
Expert:  Dr. C. replied 1 year ago.

You can try taking chlorophyll tablets. That can change the odor and taste of various body fluids.

Anything else for today?

Expert:  Dr. C. replied 1 year ago.

Any questions?

If none, please leave a rating for my service. I aim for excellent. Thanks.